MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804300-28
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional devices mentioned in b5 are captured under separate medwatch numbers.
 
Event or Problem Description
It was reported that the procedure was to treat the left circumflex (lcx) and left anterior descending (lad) coronary arteries.Pre-dilatation was performed with 2.0x15 mm and 2.5x20 mm nc balloons.A non-abbott stent delivery system (sds) could not be advanced to the lcx so a 6fr guide catheter extension was used and the 2.5x28 mm xience skypoint sds was advanced to the lesion and before deployment, the guide catheter extension was removed and a 2.5x15 mm nc balloon was placed in the lad.Then the 2.5x28 mm xience skypoint stent was deployed in the lcx and was crushed with the lad balloon.The 2.25x28 mm xience skypoint was deployed in the proximal lad and a 3.0x28 mm xience skypoint deployed in the ostial left main to lad.Pre-dilatation was then performed in the lcx with a 2.0x8 mm compliant balloon and a 2.25x12 mm nc balloon.Kissing balloon technique was attempted but the lcx balloon was difficult to move.This balloon was removed and a new 2.25 nc balloon was used to perform kissing balloon technique with the lad.During this time it was noted possible longitudinal stent deformation of the stent in the left main and balloon angioplasty was performed with a 3.75x8 mm nc balloon.Intravascular ultrasound (ivus) showed that the ostial and proximal left main were not covered due to the stent deformation and there was also a possible filling defect in the left main.Aggrastat was given and a 3.5x12 mm xience skypoint stent was placed in the ostial left main.Post dilatation was performed with the stent balloon as well as a 4.0x12 mm nc balloon.Final angiogram showed good flow in the left main, lad and lcx with slight underexpansion in the proximal lad and proximal lcx.There were no reported adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported difficulties and patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.It was reported that the stent delivery system (sds) was implanted however stent deformation was noted.Factors that may contribute to material deformation include, but are not limited to, stent recoil, implantation technique, damage to the stent, or vessel characteristics.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported material deformation.The reported patient effect of thrombosis is listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.A cine was received and reviewed.The reviewer concluded that a series of angiographic stills of non-contrast filled left main (lm), left circumflex (lcx), and left anterior descending (lad) where it shows stents within each anatomy undergoing different balloon dilatations and techniques of the anatomy mentioned.It is unclear of where each image represents where we are sequentially in the case.Two images represent a simultaneous balloon dilation in the lad and lcx, not related to the kissing balloon technique or the proximal optimization technique mentioned in the report.Another image lacks anatomical identifiers, but what appears to be potentially the lm with balloon (identifiable by balloon markers) between the proximal end of potentially the lm and the presumed guide catheter.Here the proximal end of the stent appears malformed but cannot confirm due to quality of image and the inability to view the entire stent.While i am under the impression that this image does show a malformation in a stent within the anatomy, a probable cause cannot be determined with the information and media provided.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.H6 health effect - clinical code: correction 2422 removed code 4440 added.
 
Event or Problem Description
Subsequent to the initially filed report, it was reported that the 2.5x28 mm xience skypoint stent was crushed in a double kissing technique per standard procedure.The small filling defect seen in the 3.0x28 mm xience skypoint stent was possible small thrombus and this is the reason aggrastat was given.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20727305
Report Number2024168-2024-13671
Device Sequence Number13006063
Product Code NIQ
UDI-Device Identifier08717648233265
UDI-Public(01)08717648233265(17)261106(10)3111041
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804300-28
Device Catalogue Number1804300-28
Device Lot Number3111041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.25X28 MM XIENCE SKYPOINT; 2.5X28 MM XIENCE SKYPOINT; BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE (2)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight90 KG
Patient RaceWhite